File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Severe hypocalcaemia and hyperphosphataemia caused by oral sodium phosphate fleet solution in a haemodialysis patient after parathyroidectomy

TitleSevere hypocalcaemia and hyperphosphataemia caused by oral sodium phosphate fleet solution in a haemodialysis patient after parathyroidectomy
Authors
Keywordshaemodialysis
hyperphosphataemia
hypocalcaemia
OSPS
Issue Date2011
Citation
Ndt Plus, 2011, v. 4 n. 4, p. 248-250 How to Cite?
AbstractWe report a case with severe electrolyte disturbance after the use of oral sodium phosphate solution (OSPS). A 69-year-old patient on haemodialysis received 45 mL of OSPS for bowel preparation. He had symptomatic hypocalcaemia with a serum calcium level of 0.95 mmol/L and serum phosphate level of 4.73 mmol/L. He was treated with haemodialysis and intravenous calcium supplementation. This patient had total parathyroidectomy recently leading to the absence of parathyroid hormone response. OSPS has been reported to cause life-threatening electrolyte disturbance especially in patients with renal failure. We suggest the use of safer alternatives for bowel preparations in renal failure patients. © The Author 2011.
Persistent Identifierhttp://hdl.handle.net/10722/163390
ISSN
References

 

DC FieldValueLanguage
dc.contributor.authorMok, MMYen_HK
dc.contributor.authorYip, Ten_HK
dc.contributor.authorLui, SLen_HK
dc.contributor.authorChan, DTMen_HK
dc.contributor.authorLai, KNen_HK
dc.contributor.authorLo, WKen_HK
dc.date.accessioned2012-09-05T05:30:50Z-
dc.date.available2012-09-05T05:30:50Z-
dc.date.issued2011en_HK
dc.identifier.citationNdt Plus, 2011, v. 4 n. 4, p. 248-250en_HK
dc.identifier.issn1753-0784en_HK
dc.identifier.urihttp://hdl.handle.net/10722/163390-
dc.description.abstractWe report a case with severe electrolyte disturbance after the use of oral sodium phosphate solution (OSPS). A 69-year-old patient on haemodialysis received 45 mL of OSPS for bowel preparation. He had symptomatic hypocalcaemia with a serum calcium level of 0.95 mmol/L and serum phosphate level of 4.73 mmol/L. He was treated with haemodialysis and intravenous calcium supplementation. This patient had total parathyroidectomy recently leading to the absence of parathyroid hormone response. OSPS has been reported to cause life-threatening electrolyte disturbance especially in patients with renal failure. We suggest the use of safer alternatives for bowel preparations in renal failure patients. © The Author 2011.en_HK
dc.languageengen_US
dc.relation.ispartofNDT Plusen_HK
dc.subjecthaemodialysisen_HK
dc.subjecthyperphosphataemiaen_HK
dc.subjecthypocalcaemiaen_HK
dc.subjectOSPSen_HK
dc.titleSevere hypocalcaemia and hyperphosphataemia caused by oral sodium phosphate fleet solution in a haemodialysis patient after parathyroidectomyen_HK
dc.typeArticleen_HK
dc.identifier.emailChan, DTM: dtmchan@hku.hken_HK
dc.identifier.emailLai, KN: knlai@hku.hken_HK
dc.identifier.authorityChan, DTM=rp00394en_HK
dc.identifier.authorityLai, KN=rp00324en_HK
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1093/ndtplus/sfr070en_HK
dc.identifier.scopuseid_2-s2.0-79961059244en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-79961059244&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume4en_HK
dc.identifier.issue4en_HK
dc.identifier.spage248en_HK
dc.identifier.epage250en_HK
dc.identifier.scopusauthoridMok, MMY=45561433700en_HK
dc.identifier.scopusauthoridYip, T=7004283977en_HK
dc.identifier.scopusauthoridLui, SL=7102379130en_HK
dc.identifier.scopusauthoridChan, DTM=7402687700en_HK
dc.identifier.scopusauthoridLai, KN=7402135706en_HK
dc.identifier.scopusauthoridLo, WK=7201502414en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats